Patient Comments: Flu Vaccination - Side Effects

Did you have any side effects from your flu vaccination?

Comment from: Fluffy, 65-74 Female (Patient) Published: December 06

I got my first high dose flu shot 3 days ago, previously I only had regular shots. I woke up next morning tired, cranky, achy, with a slight nausea, and a red and painful injection site. I rested most of the day, I had no energy. I took lots of Tylenol and fluids. The 2nd day after was worse, I was unable to do anything but rest, eat, sleep and had the same other symptoms. On the 3rd morning after 12 hours of sleep, I was fine, arm aches gone, and I was back to normal happiness. Doubt I'll take the high dose ever again, as I've never had a reaction to the regular flu shot in my whole life.

Was this comment helpful?Yes
Comment from: DeckerNC, 55-64 Female (Patient) Published: December 01

I do have COPD, but when I went in get flu shot on November 18th I was in good health. Two days later I was suffering from a scratchy throat, hacking cough, fatigue, upper respiratory problems and mucus production. I could barely get out of bed without using my emergency inhaler. After suffering for 2 more days I went back to my doctor and was diagnosed with acute bronchitis and received prednisone and Virtussin syrup. I am still one the mend, but so far have had symptoms for 5 days; anticipate having to put up with problems for at least a 3 more days before I feel like I did before I got the flu shot.

Was this comment helpful?Yes
Comment from: Huntwc, 45-54 Female (Patient) Published: November 24

I got the flu shot on a Friday. I woke up the next day very nauseous, headachy, and lightheaded. It's been over a week now and I still feel awful. I can't think of anything else that could be causing these symptoms. I felt great prior to getting my shot.

Was this comment helpful?Yes
Comment from: Baileyg, 45-54 Female (Caregiver) Published: November 24

I got the flu shot, mandated by my employer on 11/5/15. My arm hurt for about 3 or 4 days. I have been more tired than usual, feeling exhausted after working all day. This is very unusual for me. Today, 16 days out I started with pain in my hips, and then weak legs. I have indigestion, feel weak, achy, headache, and fever of 99.7. My arm is very painful suddenly at the injection site! It feels like someone punched me. This is so strange, I am positive this is an extended response to that flu shot.

Was this comment helpful?Yes
Comment from: fred, 55-64 Female (Caregiver) Published: November 24

I had 2 deep vein thromboses in my left calf 7 years ago. I did the Lovenox shots for a month then Coumadin for a year. On May 14, 2015 I felt like I had pulled a muscle in my left pectoral. I then had headaches, body soreness, and really tough workouts. Energy zapped, and blood pressure 175/159 sent me to the emergency room. I had pulmonary embolism in both lungs, and a 6 mm nodule. Treatment was Lovenox shots till blood thinned, and now I am on 3 mg of Coumadin forever. I feel good most of the time, but I get down physically and emotionally from time to time. I am a 63 year old gym rat and jeweler.

Was this comment helpful?Yes
Comment from: FLU VACCINE, 45-54 Female (Patient) Published: November 12

I got the flu shot for the first time last year and have not been the same since. I was sick to my stomach and extremely fatigued for at least two weeks after. My left arm where I got the injection was extremely painful and every time I would eat eggs I got shooting pain from the injection site up the back of my arm into my neck and head resulting in a horrible headache. I thought I developed an allergy to poultry products because it would start after eating chicken or anything with chicken broth, eggs, etc. Allergy test came back negative. Then the extreme joint pain in fingers and toes began. I thought I was getting rheumatoid arthritis. Then the irritable bowel syndrome began and I still have that. I still cannot eat eggs today without feeling terrible and now I even get small pimples around my head and neck every time I do. I will never get flu shot again. I think a lot of the autoimmune diseases today are a reaction to the flu shot. Not everyone can take the same medication, I don't think we can all get the same flu shot.

Was this comment helpful?Yes
Comment from: baj ulf, 65-74 Female (Patient) Published: November 12

I had the flu jab four weeks ago. I've been having them for years and never experienced any side effects, but this time I had a swelling around the injection site, then I got mild flu symptoms and have suffered from extreme fatigue and body aches since then, plus returns of the mild flu symptoms. I feel under the weather all the time and had a faint 2 weeks after having it; something I've never experienced in my whole life before.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu Vaccine (Flu Shot) - Experience Question: Please describe your experience with the flu shot.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors